Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2001, 3:40 PM CDT for Texas County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2001, 3:40 PM CDT (20:40 UTC)
- Expired
- Apr 3, 2001, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Texas County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:56 PM CDT | Hail 1 | Cabool, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 032041 SVRSGF MOC215-032115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MOUNTAIN GROVE...OR 23 MILES NORTHEAST OF AVA...MOVING SOUTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EXTREME SOUTHWEST TEXAS COUNTY...INCLUDING CABOOL AND DUNN ALONG HIGHWAY 60. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LA>T...LON 3720 9225 3706 9226 3706 9213 3706 9202 SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:15 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 3, 3:15 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT TUE APR 3 2001 ABBREVIATED AFD DUE TO ONGOING SEVERE WEATHER IN THE AREA. FORECAST CHALLENGE WILL BE TEMPS. WARM FRONT IN THE VICINITY OF A FT. SCOTT TO LEBANON TO WEST OF WEST PLAINS AT THIS TIME. ELEVATED CONVECTION SKIRTED ACROSS NORTHEASTERN CWA EARLIER TODAY AND HAS NOW MOVED OUT OF THE AREA. SURFACE BASED CONVECTION DEVELOPED ALONG I-44 AND IS CURRENTLY MOVING THROUGH WRIGHT COUNTY. SATELLITE AND AVN INDICATE A SHORTWAVE OVER NRN KANSAS AT 18Z PROGGED TO MOVE THROUGH THE AREA THIS AFTERNOON. SECOND SHORTWAVE OVER TX PANHANDLE PROGGED TO MOVE THROUGH THE AREA DURING THE OVERNIGHT HOURS. BASED ON CURRENT TRENDS...WILL HIT MAX POPS ACROSS EASTERN CWA BUT CARRY A CHANCE OF EVENING THUNDERSTORMS ACROSS REMAINDER WITH UNSTABLE AIRMASS AND NUMEROUS BOUNDARIES IN VICINITY. HAVE MADE ONLY MINOR TWEAKS TO CURRENT FORECAST PACKAGE. BIGGEST CHANGE WAS TO DELAY COOLER AIR TO MONDAY IN EXTENDED. WILL TREND SLIGHTLY COOLER THAN MAV GUIDANCE. .SGF... MO...NONE. KS...NONE. GAEDE
In the hours before
Local storm report, Apr 3, 12:15 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 AM IONIA MO 1 INCH HAIL
04/03/01 BENTON REPORTED BY PUBLIC.
1205 PM 2 N BARNETT MO 1.75 INCH HAIL
04/03/01 MORGAN REPORTED BY STORM
SPOTTER.Local storm report, Apr 3, 12:39 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....l
1214 PM ELDON MO .75 INCH HAIL
04/03/01 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 3, 1:00 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM SUNRISE BEACH MO .75 INCH HAIL
04/03/01 CAMDEN REPORTED BY PUBLIC.Special weather statement, Apr 3, 1:00 PM CDT, 2 hours 40 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE APR 3 2001 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS... A WARM FRONT...EXTENDING FROM NEAR FORT SCOTT KANSAS TO FORT LEONARD WOOD...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON... AND INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS AND THUNDERSTORMS. THE AIRMASS OVER THE REGION WILL REMAIN SLIGHTLY TO MODERATELY UNSTABLE THROUGH THE DAY...WITH LARGE HAIL UP TO THE SIZE OF GOLFBALLS BEING THE MAIN THREAT. STORM OUTFLOW COULD BECOME STRONG ENOUGH TO PRODUCE WIND GUSTS TO 60 MPH. STRONGEST STORMS WILL BE LOCATED GENERALLY NORTH OF INTERSTATE 44. SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH THE DAY. .OUTLOOK FOR WEDNESDAY THROUGH SATURDAY... WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE REGION...DECREASING THE THREAT OF THUNDERSTORMS WEDNESDAY AND THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY NIGHT AS THE NEXT STORM SYSTEM APPROACHES THE AREA. GAEDE
Local storm report, Apr 3, 1:55 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 PM VERSAILLES MO FLOOD
04/03/01 MORGAN STREET FLOODING.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1242 PM ST ELIZABETH MO .75 INCH HAIL
04/03/01 MILLER DIME HAIL COVERNING THE
GROUND.
1242 PM ELDON MO FLOOD
04/03/01 MILLER FLOODING REPORTED NEAR
ELDON. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0123 PM VIENNA MO .75 INCH HAIL
04/03/01 MARIES
0142 PM ST JAMES MO 1.75 INCH HAIL
04/03/01 PHELPS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0145 PM DOOLITTLE MO .75 INCH HAIL
0m4/03/01 PHELPSSpecial weather statement, Apr 3, 2:26 PM CDT, 1 hour 14 minutes before
MOZ069>071-080>083-090>092-095>098-104>106-040100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 84...IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE...HOWELL... LACLEDE...OREGON...OZARK...PHELPS...PULASKI...SHANNON...TANEY... TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON...LEBANON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL sINFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 25 min |
| Apr 3, 11:02 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Apr 3, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 40 min |
| Apr 3, 12:13 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Apr 3, 12:26 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 49 min |
| Apr 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Apr 3, 12:48 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 42 min |
| Apr 3, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 45 min |
| Apr 3, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 47 min |
| Apr 3, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 62 min |
| Apr 3, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 34 min |
| Apr 3, 3:14 PM CDT | Tornado Warning | SGF | Wright | 31 min |
| Apr 3, 3:36 PM CDT | Tornado Warning | SGF | Douglas | 24 min |
| Apr 3, 3:58 PM CDT | Tornado Warning | SGF | Douglas, Howell | 62 min |
| Apr 3, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.